MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012450-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon opening the package of the nc trek balloon dilatation catheter (bdc) and the xience skypoint stent delivery system (sds), the devices were noted to be damaged.The shaft of the nc trek was broken and in two separate pieces and the distal tip of the xience skypoint sds was frayed.Another nc trek bdc and xience skypoint sds were used to complete the procedure.There was no patient involvement and there was no clinically significant delay in the procedure.Returned device analysis identified that the nc trek showed signs of use.The account confirmed that the device was attempted to be used but failed to cross the lesion due to the anatomy.The balloon catheter caught on some calcium in the vessel and the physician had to pull on it to get it out and it separated.The device was removed with no harm to the patient.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Medical device problem code 2017 - against resistance.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection was performed on the returned device.The reported separation was confirmed.The reported failure to advance and difficulty removing the device from the anatomy could not be replicated in a testing environment as they are based on operational circumstances.It should be noted that the coronary dilatation catheters (cdc), nc traveler rx, global, instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported failure to advance, material separation and difficulty removing the device appears to be related to operational context.The reported shaft separation occurred after force was applied during device retrieval, which may have contributed to the separation; however, this cannot be confirmed.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that upon opening the package of the nc trek balloon dilatation catheter (bdc) and the xience skypoint stent delivery system (sds), the devices were noted to be damaged.The shaft of the nc trek was broken and in two separate pieces and the distal tip of the xience skypoint sds was frayed.Another nc trek bdc and xience skypoint sds were used to complete the procedure.There was no patient involvement and there was no clinically significant delay in the procedure.Returned device analysis identified that the nc trek showed signs of use.The account confirmed that the device was attempted to be used but failed to cross the lesion due to the anatomy.The balloon catheter caught on some calcium in the vessel and the physician had to pull on it to get it out and it separated.The device was removed with no harm to the patient.There was no adverse patient effect and there was no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided.The procedure was to treat the circumflex (cx) artery into the left main with heavy calcification and severe tortuosity.The nc trek was removed independently but the physician was aggressive and shaft separated.The xience skypoint sds was attempted to be used and failed to cross due to the anatomy.There was resistance during removal and force was applied.The stent was noted to have flared struts on the proximal end and not frayed.There were no other device issues noted such a separation or stent dislodgment.There was no adverse patient effect.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16312710
Report Number2024168-2023-01256
Device Sequence Number20414695
Product Code LOX
UDI-Device Identifier08717648151934
UDI-Public08717648151934
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number1012450-15
Device Catalogue Number1012450-15
Device Lot Number10105G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale